Alert archive / Minnesota / Special Weather Statements in 2010
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 1, 2010, 11:16 PM CDT for Morrison County, Todd County, Minnesota. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2010, 11:16 PM CDT (04:16 UTC)
- Expired
- Aug 2, 2010, 12:45 AM CDT
- In force
- 89 min
- Issued by
- NWS Twin Cities, MN
Counties Morrison County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 168 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
330
WWUS83 KMPX 020416
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT SUN AUG 1 2010
MNZ042-043-020545-
MORRISON-TODD-
1116 PM CDT SUN AUG 1 2010
...HEAVY RAIN DEVELOPING OVER MORRISON AND TODD COUNTIES THROUGH 1245
AM CDT...
AT 1114 PM CDT...WEATHER SERVICE RADAR WAS TRACKING HEAVY RAIN
PRODUCING THUNDERSTORMS ALONG A LINE EXTENDING FROM PILLAGER TO
PARKERS PRAIRIE. THESE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH.
WINDS UP TO 35 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BERTHA.
MOTLEY.
PHILBROOK.
CLARISSA.
CUSHING.
RANDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE FROM THE
THUNDERSTORMS. IF MORE WERE TO FALL...THIS MAY RESULT IN BRIEF
RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4631 9455 4634 9442 4632 9438 4628 9434
4623 9439 4617 9436 4616 9384 4587 9378
4588 9434 4601 9497 4609 9515 4632 9517
4638 9497 4638 9473
TIME...MOT...LOC 0414Z 305DEG 27KT 4641 9452 4618 9523
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:05 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 1, 6:05 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 605 PM CDT SUN AUG 1 2010 .UPDATE...FOR 00Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 259 PM CDT SUN AUG 1 2010/ ATTENTION IS FOCUSED ON THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THIS P.M. ASSOCIATED WITH A SURFACE LOW OVER NORTH CENTRAL SOUTH DAKOTA. MULTIPLE FEATURES ARE EXPECTED TO AID IN THE DEVELOPMENT OF CONVECTION THIS AFTERNOON...INCLUDING A SOUTHERLY LLJ OF 30 KTS AND 40 KT WESTERLY MID LEVEL FLOW /AS DEPICTED BY THE PROFILER NETWORK/. AT THE SURFACE...THE INTERSECTION OF A RESIDUAL OUTFLOW BOUNDARY FROM ONGOING MORNING CONVECTION AND A WARM FRONT EXTENDING FROM THE AFOREMENTIONED SURFACE LOW...WILL COMBINE TO BRING A RISK FOR TORNADOES TO WEST CENTRAL MN. TONIGHT...THE BEST MOISTURE TRANSPORT CONTINUES TO BE FEATURED IN TWO CHUNKS...ONE OVER NORTHERN IA...AND THE OTHER OVER CENTRAL MN. THEREFORE...HAVE PLACED LIKELY POPS NEAR INTERSTATE 90 IN SOUTH CENTRAL MN...AND THEN HIGHER CHANCE POPS TO THE NORTH OF INTERSTATE 94. SHOWERS/TS IN AREAS BETWEEN WILL LIKELY BE MUCH MORE SCATTERED IN NATURE OVERNIGHT INTO EARLY MONDAY. THERE WILL BE A SEVERE POTENTIAL AGAIN ON MONDAY AS ADEQUATE WESTERLY FLOW PERSISTS...BUT IT WILL HINGE UPON THE AMOUNT OF DESTABILIZATION THAT CAN OCCUR AFTER THE NOCTURNAL CONVECTION...AND ALSO ON THE PRESENT/PLACEMENT OF BOUNDARIES. HAVE ORIENTED LIKELY POPS ACROSS SOUTH CENTRAL MN...WHERE MOISTURE CONVERGENCE IS STRONGER AND THE PRESENCE OF A BOUNDARY TO FOCUS CONVECTION IS MORE LIKELY. A DRY DAY IS ANTICIPATED OVERALL ON TUESDAY...BUT THE BOUNDARY COULD HOLD UP JUST FAR ENOUGH NORTH TO SUPPLY THE OPPORTUNITY FOR A FEW SHOWERS/TS IN THE FAR SOUTHERN CWA. ALTHOUGH A DRY FORECAST HAS BEEN MAINTAINED FOR WEDNESDAY...WILL NEED TO KEEP AN EYE ON THE POTENTIAL FOR SHOWERS AS WEAK WAVES ROUND THE BASE OF THE LOW CENTERED OVER HUDSON BAY. BY THURSDAY...THE MID/UPPER TROUGH SHIFTS FARTHER EAST...AND LOW LEVEL RIDGING BUILDS ACROSS THE NORTH CENTRAL CONUS THROUGH FRIDAY. THIS SHOULD YIELD A DRY AND MILD FINISH TO THE WORK WEEK...WITH HIGHS GENERALLY BETWEEN 80 AND 85. BY THE WEEKEND...HIGH PLAINS TROUGHING DEVELOPS AND WARM AIR ADVECTION ENSUES LOCALLY. HAVE INCLUDED 20 POPS ACROSS THE WEST ON FRIDAY NIGHT-SATURDAY...AND THEN CHANCE POPS ON SUNDAY WHEN THEIR IS RESPECTABLE MODEL AGREEMENT THAT A DECENT SHORTWAVE TROUGH AND WARM FRONT WILL LIFT ACROSS THE AREA. && .AVIATION.../00Z TAF ISSUANCE/ SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM CENTRAL MN INTO WEST CENTRAL WI THIS EVENING...AND THEN MORE WIDESPREAD ACTIVITY /IN THE FORM OF A CONVECTIVE COMPLEX/ IS EXPECTED TO MOVE ACROSS WEST/SOUTH CENTRAL MN /NEAR KRWF/ OVERNIGHT. CIGS ARE ALSO EXPECTED TO DEGRADE INTO THE MVFR/IFR CATEGORIES ACROSS CENTRAL MN ON MONDAY MORNING...SO HAVE INCLUDED THAT AT KAXN AND KSTC AND KMSP TO A LESSER EXTENT. MAY ALSO SEE SOME LIGHT FOG ON MONDAY MORNING AT CENTRAL MN SITES. OTHERWISE...ADDITIONAL SHRA/TS WILL BE POSSIBLE ON MONDAY...ESPECIALLY DURING THE AFTERNOON ALONG/SOUTH OF A KRWF TO KMSP TO KRNH LINE. KMSP...SHOWERS WILL BE IN THE VICINITY OF THE AIRPORT THIS EVENING...WITH A LOW POTENTIAL FOR THUNDER MAINLY PRIOR TO 04Z...AND THEN AGAIN AFTER 10Z THROUGH DAYBREAK WITH ANY NOCTURNAL COMPLEX THAT FORMS. COULD ALSO SEE SOME LIGHT FOG FORM AROUND DAYBREAK...ALONG WITH FEW-SCT MVFR LEVEL CLOUDS. WOULD EXPECT TO SEE A LULL IN SHRA/TS FROM MID TO LATE MORNING...WITH AFTERNOON CONVECTION POSSIBLE AGAIN ON MONDAY. WINDS WILL GENERALLY BE SOUTH/SOUTHEASTERLY TONIGHT...AND THEN SOUTH/SOUTHWESTERLY ON MONDAY. SPEEDS ARE EXPECTED TO BE BELOW 10 KTS THROUGH THE PERIOD. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Aug 1, 10:02 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1002 PM CDT SUN AUG 1 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1002 PM CDT SUN AUG 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MAINLY THE MINNESOTA OUTLOOK AREA. A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE. THE PRIMARY THREATS WILL BE ISOLATED DAMAGING WINDS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA ON MONDAY. THUNDERSTORMS ARE LIKELY MONDAY MORNING ACROSS MAINLY SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. SOME OF THE STORMS COULD BECOME SEVERE MONDAY AFTERNOON. SOME LINGERING THUNDERSTORMS ARE POSSIBLE ALONG THE IOWA BORDER TUESDAY MORNING. MORE THUNDERSTORMS ARE POSSIBLE BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS MAINLY WEST CENTRAL MINNESOTA OVERNIGHT.
In the hours before
Special weather statement, Aug 1, 11:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT SUN AUG 1 2010
MNZ042-043-020545-
MORRISON-TODD-
1116 PM CDT SUN AUG 1 2010
...HEAVY RAIN DEVELOPING OVER MORRISON AND TODD COUNTIES THROUGH 1245
AM CDT...
AT 1114 PM CDT...WEATHER SERVICE RADAR WAS TRACKING HEAVY RAIN
PRODUCING THUNDERSTORMS ALONG A LINE EXTENDING FROM PILLAGER TO
PARKERS PRAIRIE. THESE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH.
WINDS UP TO 35 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BERTHA.
MOTLEY.
PHILBROOK.
CLARISSA.
CUSHING.
RANDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE FROM THE
THUNDERSTORMS. IF MORE WERE TO FALL...THIS MAY RESULT IN BRIEF
RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4631 9455 4634 9442 4632 9438 4628 9434
4623 9439 4617 9436 4616 9384 4587 9378
4588 9434 4601 9497 4609 9515 4632 9517
4638 9497 4638 9473
TIME...MOT...LOC 0414Z 305DEG 27KT 4641 9452 4618 9523Nearby
Special Weather Statements in Minnesota, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.